Juvaderm/ Possible chemical reaction from teeth whitening. Should I just give it time to heal? (photos)

Hello, In October 2015 I had a half syringe of Juvaderm in my upper lip. Yesterday I had a 50 minute teeth whitening treatment. I rubbed a clear gel on my lips and gums prior. 20 minutes in I felt a slight stinging but nothing unbearable. Once finished I noticed immediate swelling which got worse throughout the day. Today the swelling has gone down slightly but where the Juvaderm was injected is Inflamed and discolored. 

Doctor Answers 6

Teeth whitening

It looks like you area having a reaction to the teeth whitening gel and not the Juvederm. I would recommend you make an appointment with a board certified dermatologist to get you the correct treatment to heal the reaction. 


Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Juvaderm/ Possible chemical reaction from teeth whitening.

That should be a reaction to the teeth whitening gel and not the Juvederm. Please contact your dentist about this problem.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Lip Reaction

It is unlikely that the swelling is due to the juvederm and muck more likely a reaction to the teeth whitening treatment.

Teeth Whitening After Lip Filler

This is most likely a reaction to your teeth whitening product and not the Juvederm. You should follow up with your dentist or whoever did the treatment.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Chemical reaction to Teeth Whitening

Dear layla0704, It appears that you have had a reaction to the teeth whitening gel and not the Juvederm. I would see your dentist or a dermatologist to help you with the healing process. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Teeth Whitening and Reaction Lips/Juvederm NYC

It appears that you had some sort of reaction to the bleaching that was performed.  I would consult your dentist and your dermatologist as to what the best treatment might be for you.  Topical cortisone creams might help too at this point.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.